MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED CPS LEFT 12 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED CPS LEFT 12 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42512600712
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Ambulation or Postural Difficulties (2544); Osteopenia/ Osteoporosis (2651); Swelling/ Edema (4577)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.Subsequently, two weeks post-implantation, the patient began to experience progressive pain and swelling of the left knee.Diagnostic images revealed a bone fracture of the distal femur.The patient underwent intervention to correct the fracture and the articular surface was found to be dislocated secondary to the fracture.The bearing was replaced without reported complication.Due diligence is in progress for this event, to date no further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: femur cemented posterior stabilized (ps) standard left size 7: catalog#42500606201, lot#65751325; tibia cemented 5 degree stemmed left size e: catalog#42532007101, lot#65967550; stem extension tapered cemented 14 mm diameter +30 mm length: catalog#42557000114, lot#65890790; all poly patella cemented 29 mm diameter: catalog#42540000029, lot#65800883; refobacin plus bone cem 2x40-3: catalog#3021170001-3, lot#ax30ce2303, qty#2; refobacin plus bone cem 2x20-3: catalog#3021180001-3, lot#x02aai0105 g2: foreign: germany.Multiple mdr reports have been filed for this event.Please see associated report: 3007963827-2023-00327.Diligence is in process to determine whether the product is available for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Upon receipt of additional information, this device was determined to be not reportable.The previously reported dislocation was referring to the fractured bone fragments and not the articular surface.As the periprosthetic fracture was of the medial femoral condyle, only the implanted femoral component has been implicated in the reported event.The initial report for this device was forwarded in error.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Upon receipt of additional information, this device was determined to be not reportable.The previously reported dislocation was referring to the fractured bone fragments and not the articular surface.As the periprosthetic fracture was of the medial femoral condyle, only the implanted femoral component has been implicated in the reported event.The initial report for this device was forwarded in error.

Brand Name
ARTICULAR SURFACE FIXED CPS LEFT 12 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18366884
Report Number3007963827-2023-00350
Device Sequence Number7771393
Product Code MBH
UDI-Device Identifier00889024238077
UDI-Public(01)00889024238077(17)280524(10)65842817
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42512600712
Device Lot Number65842817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale